Alert archive / Iowa / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 176, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Nov 22, 2010, 11:57 AM CST for Des Moines County, Lee County, Iowa; Hancock County, Henderson County, Illinois. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2010, 11:57 AM CST (17:57 UTC)
- Expired
- Nov 22, 2010, 12:30 PM CST
- In force
- 33 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Des Moines County, IA, Lee County, IA, Hancock County, IL, Henderson County, IL
The radar
The Quad Cities radar (KDVN), 114 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 22, 11:23 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -191 J/kg
- Mixed-layer LCL
- 422 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 345 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 10:54 AM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Nov 22, 10:54 AM CST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1054 AM CST MON NOV 22 2010 .UPDATE... MAJOR REVISIONS HAVE BEEN DONE TO THE FCST TO REFLECT CURRENT TRENDS. COMBINATION OF 12Z UA AND 15Z DATA INDICATES THE BETTER CHANCES FOR CONVECTION SHOULD BE ROUGHLY IN THE SOUTHERN HALF OF THE CWFA EAST OF THE MISSISSIPPI. GIVEN THE SITUATION IS CHANGING CONSIDERABLY BASED ON NEW ECHOS ON THE REGIONAL RADARS...THE POTENTIAL FOR SEVERE IS THERE. THE SEVERE THREAT SHOULD BE SHORT LIVED WITH THE MAIN LINE FORMING ALONG/EAST OF THE MISSISSIPPI. POTENTIAL FOR RECORD HIGHS MUST ALSO BE ACKNOWLEDGED AS WELL. NEW FCST HAS BEEN SENT. ..08.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. &&
Hazardous weather outlook, Nov 22, 11:06 AM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1106 AM CST MON NOV 22 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231715- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1106 AM CST MON NOV 22 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS FOR THIS AFTERNOON. THUNDERSTORMS WILL RAPIDLY DEVELOP THROUGH THE AFTERNOON HOURS AND FORM A LINE ROUGHLY ALONG THE MISSISSIPPI. WARM MOIST AIR AHEAD OF A STRONG COLD FRONT AND WIND SHEAR ALOFT WILL ALLOW STORMS TO BECOME STRONG. THE MAIN THREAT APPEARS TO BE LOCALIZED DAMAGING WINDS AND LARGE HAIL. HOWEVER...IF CONDITIONS BECOME FAVORABLE A BRIEF TORNADO CANNOT BE RULED OUT. THE STORMS WILL BE MOVING QUICKLY AT 45 TO 50 MPH. A TEMPERATURE DROP WILL OCCUR ONCE THE COLD FRONT PASSES ANY LOCATION THIS AFTERNOON OR EVENING. THE TEMPERATURE DROP IS EXPECTED TO BE QUITE LARGE FOR AREAS ALONG AND EAST OF THE MISSISSIPPI. WARM TEMPERATURES...STRONG WINDS...LOW RELATIVE HUMIDITIES...AND DRIED VEGETATION WILL COMBINE TO RESULT IN A VERY HIGH THREAT OF GRASS FIRES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON FOR AREAS ALONG AND EAST OF THE MISSISSIPPI.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 21, 10:41 PM CST | Special Weather Statement | DVN | Jackson | 64 min |
| Nov 22, 3:41 AM CST | Special Weather Statement | DVN | Henry, Jefferson, Lee, Van Buren | 64 min |
| Nov 22, 12:26 PM CST | Severe Thunderstorm Warning | DVN | Des Moines, Lee | 34 min |
| Nov 22, 1:12 PM CST | Severe Thunderstorm Warning | DVN | Jackson | 13 min |
| Nov 22, 12:29 PM CST | Severe Thunderstorm Warning | DVN | Henderson, Warren | 31 min |
| Nov 22, 1:50 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry | 25 min |
| Nov 22, 2:06 PM CST | Severe Thunderstorm Warning | DVN | Bureau, Henry | 23 min |
| Nov 22, 2:09 PM CST | Special Weather Statement | DVN | Stephenson | 66 min |
| Nov 22, 2:19 PM CST | Tornado Warning | DVN | Bureau, Henry | 26 min |
| Nov 22, 2:32 PM CST | Severe Thunderstorm Warning | DVN | Bureau | 13 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2010Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.